Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 7, NWS Springfield, MO

March 12, 2019Bates County, Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 12, 2019, 9:02 AM CDT for Bates County, Vernon County, Missouri. It took effect at Mar 13, 2019, 6:42 PM CDT. It was in force for 112 min.

The area

The outline as issued.

The facts

Issued
Mar 12, 2019, 9:02 AM CDT (14:02 UTC)
In effect from
Mar 13, 2019, 6:42 PM CDT
Expired
Mar 13, 2019, 8:34 PM CDT
In force
112 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Bates County, MO, Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Osage River near Schell City (SCZM7). The gauge peaked at 28.96 ft at Mar 14, 2019, 8:00 PM CDT.

actionminormoderate2025303503/1203/1303/1403/15
Action stage
28 ft
Minor stage
30 ft
Moderate stage
35 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

888 
WGUS43 KSGF 121402
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
902 AM CDT Tue Mar 12 2019



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Kansas...Missouri...

  Little Osage River at Fulton affecting Bourbon County.
  Little Osage River near Horton affecting Vernon County.
  Osage River near Schell City affecting Bates and Vernon Counties.


.This warning is based on future forecast precipitation amounts of 
1 to 2 inches during the next 48 hours near the river basins.
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

KSC011-130202-
/O.NEW.KSGF.FL.W.0005.190313T1605Z-190314T2227Z/
/FTNK1.1.ER.190313T1605Z.190313T1800Z.190313T2227Z.NO/
902 AM CDT Tue Mar 12 2019

...For the Little Osage River at Fulton...
* At  8:15 AM Tuesday The stage was 4.9 feet. 
* Flood stage is 22.0 feet. 
* Minor flooding is forecast. 
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.  
  Farmland at the gage site becomes covered by flood waters, and 
  Highway 31, east of town becomes flooded. Highway 31, four miles 
  west of Fulton has flood waters reach four to six feet in depth. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Little Osage River Basin
  Fulton           22   4.9 Tue 08 AM  17.1  10.9   6.8


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 

$$

MOC217-130202-
/O.NEW.KSGF.FL.W.0006.190313T2230Z-190317T0500Z/
/HTNM7.1.ER.190313T2230Z.190314T1800Z.190316T0500Z.NO/
902 AM CDT Tue Mar 12 2019

...For the Little Osage River near Horton...
* At  8:45 AM Tuesday The stage was 32.4 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by tomorrow 
  afternoon and continue to rise to near 43.2 feet by Thursday early 
  afternoon. The river will fall below flood stage by early Saturday 
  morning.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Little Osage River Basin
  Horton           41  32.4 Tue 09 AM  37.9  42.8  42.5


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC013-217-130202-
/O.NEW.KSGF.FL.W.0007.190314T2300Z-190318T0600Z/
/SCZM7.1.ER.190314T2300Z.190315T1200Z.190317T0600Z.NO/
902 AM CDT Tue Mar 12 2019

...For the Osage River near Schell City...
* At  2:45 AM Tuesday The stage was 18.6 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by Thursday 
  evening and continue to rise to near 31.0 feet by Friday morning. 
  The river will fall below flood stage by early Sunday morning.
* Impact...At 31.0 feet...Flood waters impact low lying areas west of 
  Schell City.  County roads west and north of Route M become 
  flooded. The Four River Conservation Area 10 miles west of Schell 
  City floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Osage River Basin
  Schell City      30  18.6 Tue 03 AM  16.8  26.4  31.0


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

 

$$
4 follow-up statements
243 
WGUS83 KSGF 121524
FLSSGF
Flood Statement
National Weather Service Springfield MO
1024 AM CDT Tue Mar 12 2019



 ...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Little Osage River at Fulton affecting Bourbon County 
  Little Osage River near Horton affecting Vernon County 
  Osage River near Schell City affecting Bates and Vernon Counties 
   
.Heavy rainfall [time frame] [location] will cause river levels to 
rise above flood stage. [any other pertinent information that would 
affect the public]

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC011-130623-
/O.CON.KSGF.FL.W.0005.190313T1605Z-190314T2227Z/
/FTNK1.1.ER.190313T1605Z.190313T1800Z.190313T2227Z.NO/
1024 AM CDT Tue Mar 12 2019

...For the The Little Osage River at Fulton...
* At  9:15 AM Tuesday The stage was 4.9 feet. 
* Flood stage is 22.0 feet. 
* Minor flooding is forecast.
* Forecast: The river will rise to around 24.3 feet tomorrow morning.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.  
  Farmland at the gage site becomes covered by flood waters, and 
  Highway 31, east of town becomes flooded. Highway 31, four miles 
  west of Fulton has flood waters reach four to six feet in depth. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Little Osage River Basin
  Fulton           22   4.9 Tue 09 AM    17.1  10.9   6.8


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 

$$

MOC217-130623-
/O.CON.KSGF.FL.W.0006.190313T2230Z-190317T0500Z/
/HTNM7.1.ER.190313T2230Z.190314T1800Z.190316T0500Z.NO/
1024 AM CDT Tue Mar 12 2019

...For the The Little Osage River near Horton...
 * At  9:45 AM Tuesday The stage was 32.3 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow afternoon and 
  continue to rise to near 43.2 feet by Thursday early afternoon.  
  The river will fall below flood stage by early Saturday morning.
* Impact: Low lying areas near the river flood at 43 feet.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Little Osage River Basin
  Horton           41  32.3 Tue 10 AM    37.9  42.8  42.5


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC013-217-130623-
/O.CON.KSGF.FL.W.0007.190314T2300Z-190318T0600Z/
/SCZM7.1.ER.190314T2300Z.190315T1200Z.190317T0600Z.NO/
1024 AM CDT Tue Mar 12 2019

...For the The Osage River near Schell City...
* At  2:45 AM Tuesday The stage was 18.6 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by Thursday evening and continue 
  to rise to near 31.0 feet by Friday morning.  The river will fall 
  below flood stage by early Sunday morning.
* Impact...At 31.0 feet...Flood waters impact low lying areas west of 
  Schell City.  County roads west and north of Route M become 
  flooded. The Four River Conservation Area 10 miles west of Schell 
  City floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Osage River Basin
  Schell City      30  18.6 Tue 03 AM    16.8  26.4  31.0


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

 

$$
756 
WGUS83 KSGF 130149
FLSSGF
Flood Statement
National Weather Service Springfield MO
849 PM CDT Tue Mar 12 2019



 ...The Flood Warning continues for the following rivers in Kansas...
Missouri...
 
  Little Osage River at Fulton affecting Bourbon County 
  Little Osage River near Horton affecting Vernon County 
  Osage River near Schell City affecting Bates and Vernon Counties 
 ...The Flood Warning continues for the following rivers in 
Missouri...

  Marmaton River near Nevada affecting Vernon County 
  Sac River near Caplinger Mills affecting Cedar County 
   
.Heavy rainfall will cause river levels to rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC011-131649-
/O.EXT.KSGF.FL.W.0005.190313T0912Z-190315T0227Z/
/FTNK1.1.ER.190313T0912Z.190313T1800Z.190314T0227Z.NO/
849 PM CDT Tue Mar 12 2019

...For the Little Osage River at Fulton...
* At  8:31 PM Tuesday The stage was 18.1 feet. 
* Flood stage is 22.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
  rise to near 23.6 feet by tomorrow early afternoon.  The river will
  fall below flood stage by tomorrow late evening.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.  
  Farmland at the gage site becomes covered by flood waters, and 
  Highway 31, east of town becomes flooded. Highway 31, four miles 
  west of Fulton has flood waters reach four to six feet in depth. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Little Osage River Basin
  Fulton           22  18.1 Tue 09 PM  23.4  15.9   7.2


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 

$$

MOC217-131649-
/O.EXT.KSGF.FL.W.0006.190313T0834Z-190317T0400Z/
/HTNM7.1.ER.190313T0834Z.190314T1200Z.190316T0400Z.NO/
849 PM CDT Tue Mar 12 2019

...For the Little Osage River near Horton...
* At  7:45 PM Tuesday The stage was 38.7 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
  rise to near 44.0 feet by Thursday morning.  The river will fall 
  below flood stage by Friday before midnight.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site. 
  Low lying areas along Route D near Stotesbury flood.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Little Osage River Basin
  Horton           41  38.7 Tue 08 PM  41.8  44.0  42.5


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC217-131649-
/O.CON.KSGF.FL.W.0008.190313T1348Z-190316T0920Z/
/NVDM7.1.ER.190313T1348Z.190314T0600Z.190315T0920Z.NO/
849 PM CDT Tue Mar 12 2019

...For the The Marmaton River near Nevada...
 * At  7:45 PM Tuesday The stage was 13.7 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 23.2 feet by early Thursday morning.  The river 
  will fall below flood stage by Friday morning.
* Impact...At 24.0 feet...The county road west of the gage, Minnie 
  Ball Road, is impassable.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Marmaton River Basin
  Nevada           20  13.7 Tue 08 PM  19.4  22.7  19.6


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

MOC013-217-131649-
/O.EXT.KSGF.FL.W.0007.190314T0224Z-190318T0400Z/
/SCZM7.1.ER.190314T0224Z.190315T0000Z.190317T0400Z.NO/
849 PM CDT Tue Mar 12 2019

...For the Osage River near Schell City...
* At  7:45 PM Tuesday The stage was 17.4 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow late evening and 
  continue to rise to near 31.4 feet by Thursday evening.  The river 
  will fall below flood stage by Saturday before midnight.
* Impact...At 31.5 feet...The main road of the Schell Osage 
  Conservation Area floods west of the conservation office. The north
  campground main road of the Schell Osage Conservation area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Osage River Basin
  Schell City      30  17.4 Tue 08 PM  23.8  31.1  31.4


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

 

$$

MOC039-131649-
/O.CON.KSGF.FL.W.0009.190313T0934Z-190315T0648Z/
/CMZM7.1.ER.190313T0934Z.190313T1800Z.190314T0648Z.NO/
849 PM CDT Tue Mar 12 2019

...For the The Sac River near Caplinger Mills...
 * At  7:45 PM Tuesday The stage was 10.2 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
  rise to near 18.8 feet by tomorrow early afternoon.  The river will
  fall below flood stage by early Thursday morning.
* Impact...At 19.0 feet...Moderate Flood Stage. Flood waters reach 
  approximately three feet in depth at the Caplinger Mills 
  Campground.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Sac River Basin
  Caplinger Mills  16  10.2 Tue 08 PM  17.7  14.7  11.4


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$
643 
WGUS83 KSGF 131720
FLSSGF
Flood Statement
National Weather Service Springfield MO
1220 PM CDT Wed Mar 13 2019



 ...The Flood Warning continues for the following rivers in Kansas...
Missouri...
 
  Little Osage River at Fulton affecting Bourbon County 
  Little Osage River near Horton affecting Vernon County 
  Marmaton River near Nevada affecting Vernon County 
  Osage River near Schell City affecting Bates and Vernon Counties 
  Sac River near Caplinger Mills affecting Cedar County 
   
.Heavy rainfall will cause river levels to rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-140820-
/O.EXT.KSGF.FL.W.0009.000000T0000Z-190315T1324Z/
/CMZM7.2.ER.190313T0501Z.190313T1800Z.190314T1324Z.NO/
1220 PM CDT Wed Mar 13 2019

...For the Sac River near Caplinger Mills...
* At 11:45 AM Wednesday The stage was 20.0 feet. 
* Flood stage is 16.0 feet. 
* Moderate flooding is occurring and Moderate flooding is forecast. 
* Forecast...The river will continue rising to near 20.2 feet by this
  afternoon.  The river will fall below flood stage tomorrow morning.
* Impact...At 20.0 feet...Flood waters affect low lying areas near the
  river including farmland along Highway N and between Highway W and 
  Caplinger Mills. Cedar Creek...a tributary of the Sac River 
  backwaters and floods portions of Highway 39 and south of Cedar 
  Springs.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Sac River Basin
  Caplinger Mills  16  20.0 Wed 12 PM  16.4  11.6   9.5


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$

KSC011-140820-
/O.EXT.KSGF.FL.W.0005.000000T0000Z-190315T0056Z/
/FTNK1.1.ER.190313T1033Z.190313T1800Z.190314T0056Z.NO/
1220 PM CDT Wed Mar 13 2019

...For the Little Osage River at Fulton...
* At 12:01 PM Wednesday The stage was 22.7 feet. 
* Flood stage is 22.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 23.2 feet by this
  afternoon.  The river will fall below flood stage this evening.
* Impact...At 22.0 feet...Minor flooding begins at the gage site. 
  Flood waters mainly affect farmland along the Little Osage River 
  Basin between the gage site and Highway 31 west of Fulton.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Little Osage River Basin
  Fulton           22  22.7 Wed 12 PM  15.8   7.3   6.1


&&


LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

 

$$

MOC217-140820-
/O.EXT.KSGF.FL.W.0006.000000T0000Z-190317T0448Z/
/HTNM7.1.ER.190313T0321Z.190314T1200Z.190316T0448Z.NO/
1220 PM CDT Wed Mar 13 2019

...For the Little Osage River near Horton...
* At 11:45 AM Wednesday The stage was 42.5 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 43.9 feet by 
  tomorrow morning.  The river will fall below flood stage Friday 
  before midnight.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site. 
  Low lying areas along Route D near Stotesbury flood.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Little Osage River Basin
  Horton           41  42.5 Wed 12 PM  43.9  42.6  40.3


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC217-140820-
/O.EXT.KSGF.FL.W.0008.000000T0000Z-190316T0712Z/
/NVDM7.1.ER.190313T0700Z.190314T0600Z.190315T0712Z.NO/
1220 PM CDT Wed Mar 13 2019

...For the Marmaton River near Nevada...
* At 11:45 AM Wednesday The stage was 21.5 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 22.6 feet by 
  around midnight.  The river will fall below flood stage early 
  Friday morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Marmaton River Basin
  Nevada           20  21.5 Wed 12 PM  22.0  19.2  12.2


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

MOC013-217-140820-
/O.EXT.KSGF.FL.W.0007.190313T2342Z-190318T0130Z/
/SCZM7.1.ER.190313T2342Z.190315T0000Z.190317T0130Z.NO/
1220 PM CDT Wed Mar 13 2019

...For the Osage River near Schell City...
* At 11:45 AM Wednesday The stage was 25.7 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to 
  rise to near 31.5 feet by tomorrow evening.  The river will fall 
  below flood stage by Saturday evening.
* Impact...At 31.5 feet...The main road of the Schell Osage 
  Conservation Area floods west of the conservation office. The north
  campground main road of the Schell Osage Conservation area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Osage River Basin
  Schell City      30  25.7 Wed 12 PM  31.2  31.5  31.0


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

 

$$
265 
WGUS83 KSGF 140134
FLSSGF
Flood Statement
National Weather Service Springfield MO
834 PM CDT Wed Mar 13 2019



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Osage River near Schell City affecting Bates and Vernon Counties
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC013-217-140204-
/O.CAN.KSGF.FL.W.0007.000000T0000Z-190318T0130Z/
/SCZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
834 PM CDT Wed Mar 13 2019

The Flood Warning has been cancelled for: 
 The Osage River near Schell City.
* At  7:45 PM Wednesday The stage was 27.2 feet. 
* Flood stage is 30.0 feet. 
* Forecast...The river will crest below flood stage at 29.3 feet 
  early Friday morning.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage 
  Conservation Area, the Old River Road North of Schell City and Lost
  Creek west of Schell Lake. Flood waters overflow the main river 
  channel at the gage site.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Osage River Basin
  Schell City      30  27.2 Wed 08 PM  28.2  29.3  29.1


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 12, 7:00 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Mar 12, 7:00 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
700 AM CDT Tue Mar 12 2019

.SHORT TERM...(Today and tonight)

Rain was approaching the region this morning as deep southwest
flow was ongoing over the nations midsection. Showers and
thunderstorms are expected to shift across the area through much
of the day and into the evening hours. Models suggest
redevelopment of convection across Oklahoma which will
consistently move across the CWA in clusters today.

No severe weather is expected since instability will be very low.
A little bit of a break from the rain will occur late tonight
before the main belt of forcing approaches during the day on
Wednesday. Widespread showers and thunderstorms will occur. Still
no severity is expected with this activity.

Storm total precipitation ranging from 0.75 to 1.50 is expected.
With this precip being widespread combined with wet antecedent
conditions and cold season vegetation, some low water crossing
flooding is expected. Therefore we will maintain a limited risk
for flooding in the Hazardous Weather Outlook.

Rain ends from west to east late Wednesday afternoon and early
evening.

.LONG TERM...(Thursday through Monday)

Southwest winds will become gusty on Thursday with magnitudes up
to 40 mph will be possible. It's possible that a Wind Advisory
may be needed Thursday, but we have some time to assess that.
Thursday's dry slot will be similar to last weeks, with sunny
skies, temperatures will reach the 50s.

A major pattern change is expected to occur from Friday through
the rest of the extended forecast.

Wave 5 charts suggest mean ridging over the intermountain west,
bringing northwest flow in the upper levels across the Ozarks and
all the way into the Gulf of Mexico.

Gulf moisture return will be shut down for an extended period of
time, bringing cool and dry weather to the Ozarks. Some of the
models are suggesting an Omega Block, which will likely shut down
the first portion of our severe weather season through mid and
possibly late March.

This will allow for antecedent conditions to improve while stream
flows fall.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 659 AM CDT Tue Mar 12 2019

An area of showers is currently spreading east across western
Missouri early this morning. This activity will continue to
spread to the east across the area this morning, and will
generally only last a few hours in any given location. MVFR
visibilities will be possible within these showers.

Scattered showers and maybe a few rumbles of thunder will then be
possible at times through the rest of the TAF period. Gusty
southeasterly winds will occur today, becoming the strongest this
afternoon into the overnight hours. Low level wind shear will be
possible overnight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Wise
Hazardous weather outlook, Mar 12, 7:49 AM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
749 AM CDT Tue Mar 12 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131300-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
749 AM CDT Tue Mar 12 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited flooding risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

  A few isolated thunderstorms are possible today and tonight. No
  severe storms are expected, however, a few low water crossings
  could become flooded and impassable to motorists.

  Gusty southeasterly winds will develop today into tonight.
  Gusts to around 30 mph will be possible at times.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

  Gusty winds will develop Wednesday and Thursday, with gusts
  over 40 mph possible at times.

  A few thunderstorms are expected Wednesday. Storm total
  rainfall amounts could range from three quarters of an inch to
  an inch and a half. Minor flooding is likely in regions with
  already saturated soils.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 9:02 AM CDTRiver Flood WarningSGFVernon5 days
Mar 12, 2:24 PM CDTAreal Flood AdvisorySGFVernon12 hr
Mar 12, 3:18 PM CDTWind AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more52 hr
Mar 12, 5:16 PM CDTAreal Flood AdvisorySGFCedar, Dallas, Greene, Polk, Vernon, Webster9 hr
Mar 12, 6:09 PM CDTFlash Flood WarningSGFCedar, Dallas, Greene, Polk, Webster, Wright10 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.